Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 165, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2009, 2:56 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 2:56 AM CDT (07:56 UTC)
- Expired
- Jun 11, 2009, 3:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2259 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:18 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 12:18 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1218 AM CDT THU JUN 11 2009 .DISCUSSION... UPDATE FOR AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 951 PM CDT WED JUN 10 2009/ ..STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXPECTED ACROSS THE AREA LATE TONIGHT...MAINLY AFTER 3 AM CDT... UPDATE... WILL PUSH BACK TIMING OF SHOWER AND THUNDERSTORM TIMING IN ZONES. DISCUSSION... FIRST MCS/BOW OVER NORTHERN ARKANSAS HAS WEAKENED AND SHOULD CONTINUE TO DO SO. THUS...NOT EXPECTING ANY HAZARDOUS WEATHER WITH THIS COMPLEX. CONCERNED ABOUT CURRENT MCS/LINE OF STORMS OVER NORTHEAST TEXAS AS THIS COMPLEX WILL MOVE NORTHEAST THROUGH THE NIGHT. BASED ON LATEST MOVEMENT...APPEARS THIS LINE WILL NOT MOVE INTO EASTERN ARKANSAS AROUND 3 AM CDT OR LATER...AND NOT REACH WEST TN AND NORTHEAST MS UNTIL AFTER 4 OR 5 AM CDT. NOT SURE IF THIS LINE WILL HOLD COMPLETELY TOGETHER BY THEN AS SURFACE TEMPERATURES WILL BE SLIGHTLY COOLER FROM NIGHTTIME COOLING. ON THE OTHER HAND...THIS LINE MAY ACTUALLY SPEED UP AND INTENSIFY OVER THE NEXT FEW HOURS AS LOW/MID WINDS/SHEAR AND LIFT INCREASE. CONFIDENCE OF SEVERE STORMS TONIGHT HAS DECREASED SOME WITH THE LATER ARRIVAL. HOWEVER...THE COMBINATION OF HIGH ELEVATED INSTABILITY WITH MUCAPE 2500 TO 4500 J/KG...INCREASING SHEAR AND LOW LEVEL JET...AND 500 MB HEIGHT FALLS AS A SHORT WAVE OVER SOUTHWEST KANSAS QUICKLY MOVES EAST...THINK THERE IS SOME THREAT FOR SEVERE THUNDERSTORMS. DAMAGING WINDS OF 60 TO 70 MPH WOULD BE THE MAIN HAZARD AND CAN OCCUR IF COLD POOL BEHIND LINE OF STORMS REMAINS STRONG. CHANCES FOR LARGE HAIL APPEARS TO BE LOWER WITH HIGH WET BULB ZERO HEIGHTS 12000-13000 FT AGL. HEAVY RAINFALL OF 1 TO 3 INCHES AND FLASH FLOODING REMAIN POSSIBLE. REGARDING THE FORECAST...WILL LEAVE RAIN CHANCES ALONE TONIGHT AND KEEP SEVERE AND HEAVY RAINFALL MENTION ALONG AND NORTH OF I-40 LATE TONIGHT. ANOTHER UPDATE WILL BE OUT SHORTLY. MBS && .AVIATION... 06Z TAF CYCLE MAIN CONCERN FOR TAFS WILL BE BOW ECHO CURRENTLY MOVING OUT OF TEXAS INTO SW ARKANSAS. REMNANTS COULD AFFECT KMEM...KMKL...AND KTUP BTWN 08-15Z. KJBR WILL ONLY SEE LEFT OVER MID CLOUDS FROM REMNANTS OF BOW ECHO OUT OF OKLAHOMA. CIGS SHOULD STAY VFR WHILE VSBYS MAY BE REDUCED TO 3-4 SM. CLOUD COVER AND PRECIP DURING MORNING SHOULD PROHIBIT ANY DEVELOPMENT DURING AFTERNOON HOURS. AFTER 3Z...SOME TSRA MAY AFFECT NORTHERN PORTIONS OF THE CWA NEAR THE FRONT INCLUDING KJBR AND KMKL. HAVE THROWN IN A VCTS FOR NOW. WINDS WILL PICK UP FROM THE SW DURING THE DAY AT SPDS AROUND 12 KTS OR GREATER. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 72 90 75 91 / 40 40 40 30 MKL 68 86 69 87 / 30 40 40 30 JBR 68 86 69 89 / 30 40 40 30 TUP 70 86 69 90 / 30 40 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 10, 9:58 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 958 PM CDT WED JUN 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120500- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 958 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH AND FORECAST AREA...PARTICULARLY ALONG AND NORTH OF A HELENA ARKANSAS TO SAVANNAH TENNESSEE LINE...AFTER 2 AM CDT. DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE THE MAIN HAZARDS. HEAVY RAINFALL OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS AND FLASH FLOODING ARE POSSIBLE ACROSS THE ENTIRE AREA AS WELL AFTER 2 AM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH AND FORECAST AREA ON THURSDAY AND FRIDAY. DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM CDT TONIGHT ACROSS THE ENTIRE AREA. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON THURSDAY AND FRIDAY FOR PARTS OF THE MIDSOUTH AND FORECAST AREA. MBS
In the hours before
Special weather statement, Jun 11, 2:45 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT THU JUN 11 2009 MSZ008-012-110815- TATE MS-PANOLA MS- 245 AM CDT THU JUN 11 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF COMO AT 245 AM CDT... MOVING NORTHEAST AT 35 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR JOHN W KYLE STATE PARK AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:23 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 52 min |
| Jun 11, 3:12 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 48 min |
| Jun 11, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 42 min |
| Jun 11, 3:48 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Jun 11, 7:17 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.